MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Catalog Number AP28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage, Subdural (1894)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, re-bleeding, intraventricular hemorrhage, thromboembolic events, including death.Therefore, it was determined that the reported adverse events were anticipated complications.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a minimally invasive surgery (mis) using an artemis neuro evacuation device (artemis).It was reported that the ct scan showed the patient had a re-bleeding intracerebral hemorrhage (ich).Therefore, the patient underwent another mis with an artemis.The patient was discharged to a rehabilitation center on (b)(6) 2019.This re-bleeding ich was adjudicated to be an adverse event related to the artemis, the index ich, the index procedure, and to the comorbidity with the atrial fibrillation which required treatment with eliquis.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 06/06/2019.
 
Event or Problem Description
On (b)(6) 2019, the patient underwent a minimally invasive surgery (mis) using an artemis neuro evacuation device (artemis).It was reported that the ct scan showed the patient had a re-bleeding intracerebral hemorrhage (ich).Therefore, the patient underwent another mis with an artemis.The patient was discharged to a rehabilitation center on (b)(6) 2019.This re-bleeding ich was adjudicated to be a serious adverse event related to the artemis, the index ich, the index procedure, and to the comorbidity with the atrial fibrillation which required treatment with eliquis.

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8660813
Report Number3005168196-2019-01078
Device Sequence Number11374052
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Catalogue NumberAP28
Device Lot NumberS10005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Date Report Sent to FDA01/01/2005